Orthogonal segment stabbing

Matthew J. Katz, Joseph S.B. Mitchell, Yuval Nir

Research output: Contribution to journalArticlepeer-review

32 Scopus citations


We study a class of geometric stabbing/covering problems for sets of line segments, rays and lines in the plane. While we demonstrate that the problems on sets of horizontal/vertical line segments are NP-complete, we show that versions involving (parallel) rays or lines are polynomially solvable.

Original languageEnglish
Pages (from-to)197-205
Number of pages9
JournalComputational Geometry: Theory and Applications
Issue number2 SPEC. ISS.
StatePublished - 1 Jan 2005


  • Covering
  • Dynamic programming
  • Line segments
  • NP-completeness
  • Optimization
  • Rays
  • Stabbing

ASJC Scopus subject areas

  • Computer Science Applications
  • Geometry and Topology
  • Control and Optimization
  • Computational Theory and Mathematics
  • Computational Mathematics


Dive into the research topics of 'Orthogonal segment stabbing'. Together they form a unique fingerprint.

Cite this